Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The Orevkov invariant of an affine plane curve


Authors: Walter D. Neumann and Paul Norbury
Journal: Trans. Amer. Math. Soc. 355 (2003), 519-538
MSC (2000): Primary 14H30, 14R10, 57M25
Published electronically: October 1, 2002
MathSciNet review: 1932711
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that although the fundamental group of the complement of an algebraic affine plane curve is not easy to compute, it possesses a more accessible quotient, which we call the Orevkov invariant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14H30, 14R10, 57M25

Retrieve articles in all journals with MSC (2000): 14H30, 14R10, 57M25


Additional Information

Walter D. Neumann
Affiliation: Department of Mathematics, Barnard College, Columbia University, New York, New York 10027
Email: neumann@math.columbia.edu

Paul Norbury
Affiliation: Department of Pure Mathematics, Adelaide University, Adelaide, Australia 5005
Address at time of publication: Department of Mathematics, Melbourne University, Parkville, Australia, 3052
Email: pnorbury@maths.adelaide.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03094-5
Received by editor(s): November 17, 2001
Published electronically: October 1, 2002
Additional Notes: Supported under NSF grant no. DMS-0083097
Article copyright: © Copyright 2002 American Mathematical Society